Alert archive / Idaho / Wind Advisories in 2010
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 25, 2010, 2:20 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 2:20 AM MDT (08:20 UTC)
- Expired
- Oct 25, 2010, 7:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Pocatello, ID
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 24, 2:04 PM MDT, 12 hours 16 minutes earlier.
Area forecast discussion, Oct 24, 2:04 PM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT SUN OCT 24 2010 .DISCUSSION... POWERFUL AUTUMN SYSTEM CONTINUES TO MOVE INTO THE NORTHWESTERN U.S. MOISTURE HAS MOVED ACROSS THE ENTIRE AREA THIS AFTERNOON. ADDITIONAL MOISTURE IS EXPECTED THIS EVENING BEFORE THE COLD FRONT MOVES THROUGH THE REGION AROUND MIDNIGHT. THE UPPER SNAKE PLAIN NEAR ARCO HAS RECEIVED THE LEAST AMOUNT OF PRECIPITATION BASED UPON RADAR RETURNS. THIS AREA LIKELY SEEING SOME SHADOWING OFF OF THE CENTRAL MOUNTAINS AS THE PRECIPITATION MOVES THROUGH FROM THE WEST/NORTHWEST. WINTER STORM WARNINGS CONTINUE FOR THE CENTRAL MOUNTAINS ABOVE 7000 FEET. SNOTEL OBSERVATIONS ABOVE 7000 FEET IN THE CENTRAL MOUNTAINS HAVE INDICATED THAT AS MUCH AS 3 TO 7 INCHES MAY HAVE FALLEN. IT IS A VERY WARM SNOW EVEN AT THESE ELEVATIONS WITH TEMPERATURES HOVERING AROUND OR JUST ABOVE 32 DEGREES. EXPECT WIDESPREAD PRECIPITATION TO CONTINUE UNTIL AROUND MIDNIGHT. THIS IS WHEN A STRONG COLD FRONT WILL BLAST THROUGH THE AREA. SOME DRYING WILL OCCUR BEHIND THE FRONT WHICH SHOULD LARGELY SHUT DOWN PRECIPITATION FOR THE VALLEYS. VERY STRONG WINDS ARE EXPECTED BEHIND THE FRONT. WILL ISSUE A HIGH WIND WARNING FOR MUCH OF THE AREA WHERE WIND GUSTS OVER 50 MPH ARE POSSIBLE TONIGHT AND THROUGH THE DAY ON MONDAY. COOL AND DAMP CONDITIONS ARE EXPECTED THROUGH MIDWEEK AS STRONG NORTHWEST FLOW SETS UP OVER THE AREA. PRECIPITATION WILL PERSIST FOR THE HIGHER TERRAIN THROUGH MUCH OF THIS TIME...BUT NOT SO MUCH FOR THE VALLEYS. ANY SNOW AMOUNTS FOR MONDAY THROUGH WEDNESDAY SHOULD REMAIN RATHER LIGHT. EXPECT A BIT OF A BREAK WEDNESDAY NIGHT INTO THURSDAY AS A RIDGE MOVES INTO THE REGION. THE 12Z EUROPEAN HAS COME INTO BETTER ALIGNMENT WITH THE GFS. LOOKS LIKE A SHORTWAVE TROUGH WILL MOVE THROUGH THE AREA EARLY NEXT WEEKEND AND BRING ANOTHER GOOD CHANCE FOR PRECIPITATION TO THE AREA. COULD POSSIBLY BE IN ANOTHER MOIST PATTERN BEHIND THIS SYSTEM AS BOTH GFS AND EUROPEAN ARE AT LEAST SUGGESTING A MOIST WESTERLY FLOW AFFECTING THE CENTRAL PACIFIC COAST. && .AVIATION...A POTENT FALL STORMS SYSTEM WILL BRING WET WEATHER TO EASTERN IDAHO THROUGH THE NEXT 24 HOURS. THIS EVENING...MODERATE TO HEAVY PRECIPITATION IS EXPECTED ALONG WITH GUSTY WINDS. AFTER MIDNIGHT...PRECIPITATION WILL WEAKEN WHILE WINDS INCREASE AT THE SURFACE TO 35 KT WITH GUSTS TO 50 KT FOR MUCH OF THE AREA. SNOW LEVELS WILL ALSO DROP OVERNIGHT...ALLOWING SNOW SHOWERS TO REACH VALLEY FLOORS BY LATE MONDAY MORNING. MVFR CONDITIONS WITH OCCASIONAL IFR IS EXPECTED AT ALL TAF SITES BUT WILL BEGIN IMPROVING EARLY MONDAY AS THE PRECIPITATION BECOMES MORE SCATTERED. && .FIRE WEATHER...A POTENT STORM SYSTEM WILL CONTINUE TO BRING VERY UNSETTLED WEATHER TO THE DISTRICT THROUGH WEDNESDAY. WIDESPREAD MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW THIS EVENING WILL BECOME MORE SCATTERED BY MONDAY AFTERNOON WITH THE PASSAGE OF A COLD FRONT. VERY STRONG WINDS WILL ACCOMPANY THIS STORM TONIGHT AND MONDAY WITH WIND GUSTS OVER 50 MPH NOT OUT OF THE QUESTION AT RIDGES AND IN THE SNAKE RIVER PLAIN. HEAVY SNOWFALL WILL CONTINUE IN THE CENTRAL MOUNTAINS ABOVE 7000 FEET TONIGHT. SNOW LEVELS ARE EXPECTED TO DROP TO NEAR VALLEY FLOORS EARLY MONDAY WHICH WILL ALLOW RAIN TO MIX WITH SNOW AT TIMES ACROSS THE ENTIRE FORECAST AREA. COLD...BREEZY AND WET WEATHER CONTINUES INTO WEDNESDAY AND WILL RETURN AGAIN ON FRIDAY. && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY IDZ017-021>023. WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY IDZ020. WINTER STORM WARNING UNTIL 6 AM MDT MONDAY ABOVE 7000 FEET FOR THE IDZ018-031. &&
Hazardous weather outlook, Oct 24, 5:20 AM MDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 520 AM MDT SUN OCT 24 2010 IDZ017>025-031-032-251300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 520 AM MDT SUN OCT 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A VERY STRONG AND MOIST PACIFIC STORM SYSTEM WILL MOVE THROUGH IDAHO TODAY AND TONIGHT. EXPECT SNOW ABOVE 7 THOUSAND FEET IN THE CENTRAL MOUNTAINS TODAY AND A WINTER STORM WARNING HAS BEEN ISSUED FOR HIGH ELEVATIONS AND UP TO A FOOT OF SNOW. SEE THE LATEST WINTER WEATHER STATEMENT FOR DETAILS. VERY STRONG WINDS ARE EXPECTED BEHIND A COLD FRONT TONIGHT AND MONDAY IN THE SNAKE RIVER PLAIN AND SOUTH CENTRAL HIGHLANDS. SEE THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS. RAIN AND SNOW ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW SHOWERS MIXED WITH RAIN SHOWERS IN THE SNAKE RIVER PLAIN ARE EXPECTED MONDAY AND TUESDAY. DRIER WEATHER SHOULD MOVE IN WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:23 PM MDT | Special Weather Statement | PIH | Bingham | 37 min |
| Oct 24, 7:51 PM MDT | Special Weather Statement | PIH | Bannock | 39 min |
| Oct 24, 9:46 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.